MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46138
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: phone: (b)(6).Investigation: evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), documentation, the instructions for use (ifu), and quality control procedures.One biwire nitinol hydrophilic wire guide was returned in an open labeled package.The wire guide was soaked in warm water then tested for lubricity.The wire guide transitioned smoothly between fingertips.The reported failure mode could not be confirmed.However, the wire guide was found damaged, approximately 23.5 cm from the distal tip exposing the metal coils of the wire guide.The supplier investigation of the device found the following: the specimen presented skived/cut damage of the polymer jacket at 23.1cm from the distal tip.Also, the specimen presented kink/bend damage at the proximal end.The wire guide was tested for lubricity by the supplier and found to be in specification except where the wire guide was damaged as it could not be tested in that region.The wire guide is assembled by a cook supplier.The cook supplier review of the device history record does not present any indication of manufacturing defect or anomaly that could have impacted the event as reported.Cook completed a review of the incoming quality control records, which indicate the lot passed inspection.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of manufacturing procedures carried out by the supplier found controls to be in place to assure device integrity prior to shipment.The evidence from the complaint file, device history record, complaint history, quality control documents and supplier investigation indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.When using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.Instructions for activating hydrophilic coating: the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Damage to the wire guide was based on the complaint device, however the complaint device that was returned does have hydrophilic coating.Cook has concluded a specific cause for the complaint could not be established, it is not possible to rule out clinical and/or procedural factors having contributed to the event as reported.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a stone removal, an unspecified ureteral sheath was advanced during the procedure as usual and the stone was removed.While placing an unspecified stent it was discovered that the biwire nitinol hydrophilic wire guide had no hydrophilic coating.The procedure was completed by using another new wire guide.Investigation of the returned device found the wire guide was damaged approximately 23.5 cm from the distal tip exposing the metal coils of the wire guide.There were no adverse effects to the patient reported.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15906187
Report Number1820334-2022-01802
Device Sequence Number14961201
Product Code OCY
UDI-Device Identifier00827002461383
UDI-Public(01)00827002461383(17)240927(10)71001732
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model NumberG46138
Device Catalogue NumberBWS-035150
Device Lot Number71001732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2022
Initial Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown